MAUDE Adverse Event Report: BIOTRONIK AG Orsiro Mission US 2.75/40; coronary drug-eluting stent

BIOTRONIK AG Orsiro Mission US 2.75/40; coronary drug-eluting stent
Model Number 453975
Medical Device Problem Codes Fracture (1260); Material Deformation (2976); Unintended Movement (3026)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The orsiro mission drug-eluting stent system was selected for treatment of a mildly calcified lesion (65% stenosis degree) in a mildly tortuous segment of the proximal rca.During the advancement to the target lesion, resistance was met, resulting in bending and deformation of the stent struts.The device was not deployed.Subsequently, the patient moved their arm, which led to dislodgement of the guiding catheter, guidewire, and stent into the aorta.An attempt was made to retrieve all devices through the radial sheath; however, the stent together with the distal tip could not be withdrawn.A radial artery cutdown procedure was subsequently required to remove the remaining part.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Combination product: yes.
 
Additional Manufacturer Narrative
Combination product: yes.Additional information: the complaint device was unable to cross the lesion and had to be withdrawn.During the movement of the arm, the stent and the device became bent and could not be pulled back into the introducer.The distal part of the complaint device fractured off from the remaining device and were left behind in the radial artery.The complaint device was discarded at the hospital.The complaint device was not returned for analysis.Therefore, no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, the provided image from the angiogram was reviewed.The review of the image from the angiogram showed the fractured distal segment of the delivery system with one xray marker and the deformed stent in the radial artery.The complaint device and thus the actual complaint event is not visible.The provided image does therefore not provide further relevant information regarding the root cause of the complaint.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent outer diameter of a defined amount of samples is verified.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause for the complaint event (i.E., the stent deformation) was determined.The fracture of the complaint device was caused by a consequence of unfavorable circumstances during the intervention (i.E., the sudden moving of the arm by the patient).

Brand Name
Orsiro Mission US 2.75/40
Common Device Name
coronary drug-eluting stent
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
jana burger
ackerstrasse 6
bulach, zurich 8180
SZ   8180
MDR Report Key50494942
Report Number8043892-2026-08112
Device Sequence Number10592777
Product Code NIQ
UDI-Device Identifier07640130456310
UDI-Public(01)07640130456310(17)280929(10)09251674
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number453975
Device Lot Number09251674
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2026
Supplement Date Received by Manufacturer08/11/2026
Initial Report FDA Received Date08/28/2026
Supplement Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown